MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIARTICULAR REDUCTION FORCEPS-MEDIUM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIARTICULAR REDUCTION FORCEPS-MEDIUM
Model Number 398.226
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j sales representative.A product investigation was conducted.Visual inspection: the periarticular reduction forceps-medium (p/n: 398.226, lot #: a7na11) was returned and received at us cq.Upon visual inspection, it was observed that the pivot screw was received disassembled from the device and the stake to hold the pivot screw in place was broken.There were scratches and the etch on the device started to fade but have no impact on the device functionality.No other issues were observed with the returned device.Functional test: during functional test, the pivot screw was able to be assembled on to the device but was able to disassembled due to broken stake.Dimensional inspection: a dimensional inspection was not performed due to post manufacturing defect.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.The stake of the device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the periarticular reduction forceps-medium (p/n: 398.226, lot #: a7na11).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: part number: 398.226, lot number: a7na11, manufacturing site: (b)(4), release to warehouse date: week 11, 2004.A review of the device history records is not possible, the dhr is no longer available due to the age of the instrument (over 17 years old).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that by the sterile processing department that the spin wheel on the periarticular clamp was no longer spinning smoothly.No patient involvement.During manufacturer's investigation of the returned device it was observed that the pivot screw was received disassembled from the device and the stake to hold the pivot screw in place was broken.This report is for one (1) periarticular reduction forceps-medium.This is report 1 of 1 for (b)(4).

Brand Name
PERIARTICULAR REDUCTION FORCEPS-MEDIUM
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11842080
Report Number2939274-2021-02408
Device Sequence Number4016930
Product Code HTD
UDI-Device Identifier10886982201317
UDI-Public(01)10886982201317
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number398.226
Device Catalogue Number398.226
Device Lot NumberA7NA11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2021
Initial Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1